High Wind, Antelope Valley
- When
- April 14, 12:56 PM PST to 2:56 PM PST
- Where
- Antelope Valley forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- RAWS
The RAWS sensor at Poppy Park reported westerly winds, gusting to 64 MPH.
A extended period of strong and gusty west to northwest winds impacted parts of Southern California. Across the Antelope Valley, strong westerly winds, gusting to 64 MPH, were reported.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOX wrote it up.
A extended period of strong and gusty west to northwest winds impacted parts of Southern California. Across the Antelope Valley, strong westerly winds, gusting to 64 MPH, were reported. In the mountains of Santa Barbara, Ventura and Los Angeles counties, strong northwest to north winds, gusting to 65 MPH, were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before the first event at Apr 14, 12:35 PM PST, 21 minutes earlier.
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 135 PM PDT TUE APR 14 2015 .SYNOPSIS... GUSTY NORTHWEST WINDS TODAY WILL TURN NORTHEASTERLY BY TOMORROW WITH THE STRONGEST WINDS IN THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS AND SOUTHERN SANTA BARBARA COUNTY. TEMPERATURES WILL BE ABOVE NORMAL ACROSS THE REGION THROUGH SATURDAY THEN ONSHORE FLOW EARLY NEXT WEEK WILL BRING OVERNIGHT LOW CLOUDS TO COASTAL AREAS AND AN OVERALL COOLING TREND. && .SHORT TERM (TODAY-FRI)...A STRONG NW/N WIND EVENT WILL BE TRANSITIONING TO A NORTHEAST (SANTA ANA) WIND EVENT LATER TONIGHT AND WED, THEN CONTINUE INTO THURSDAY AFTER THE TYPICAL LATE AFTERNOON/EVENING LULL. PREVIOUSLY ISSUED WARNINGS AND ADVISORIES FOR THE NORTHWEST WIND TONIGHT LOOK GOOD AND WILL BE ADDING MORE ADVISORIES/WARNINGS TO COVER THE LA/VENTURA COUNTY COAST/VALLEY/SM MTNS SANTA ANA WIND EVENT WED/THU. EARLIER MODELS HAD SHOWN THE STRONGEST WINDS ON THU, BUT TODAY'S RUNS CHANGED THAT TO WED, BUT NOT ALL THAT MUCH WEAKER THU. EITHER WAY, A WINDY COUPLE OF DAYS COMING UP THROUGH THU. SOME LINGERING SANTA ANAS FRIDAY MORNING BUT PROBABLY NOT ADVISORY LEVEL. TEMPS WILL BE MAKING A BIG JUMP FOR THE SECOND HALF OF THE WEEK. WARMEST DAY FOR COAST PROBABLY WILL BE THU WITH HIGHS IN THE MID TO HIGH 80S. RECORDS THU ARE IN THAT RANGE AS WELL SO WE COULD SEE SOME RECORDS BROKEN AT THE COAST, BUT RECORDS ARE PROBABLY TOO HIGH FOR THE VALLEYS. FOR THE VALLEYS, MTNS, AND DESERTS CONTINUED WARMING FRIDAY, THOUGH RECORDS THEN ARE IN THE MID TO HIGH 90S SO THAT'S PROBABLY OUT OF REACH FOR MOST PLACES. COASTAL AREAS WILL START TO SEE A BIT OF COOLING FRIDAY AS GRADIENTS START TO TREND ONSHORE BUT STILL WELL ABOVE NORMAL. .LONG TERM (SAT-TUE)...WARMING TREND TO CONTINUE FOR MTNS AND DESERTS THROUGH THE WEEKEND, BUT A WEAKENING RIDGE AND ONSHORE TRENDS SHOULD PUSH A COOLING SEA BREEZE INTO THE VALLEYS BY SATURDAY AND MORE SO SUNDAY. TROFFING DEVELOPING ALONG THE WEST COAST EARLY NEXT WEEK SHOULD BRING ADDITIONAL COOLING TO ALL AREAS ALL OF NEXT WEEK WITH HINTS OF SOME LIGHT RAIN FOR LATE NEXT WEEK. && .AVIATION...14/1800Z. AT 1706Z...THE MARINE LAYER DEPTH AT KLAX WAS 2100 FEET. THE TOP OF THE INVERSION WAS 2800 FEET WITH A TEMPERATURE OF 13 DEGREES CELSIUS. A DRY COLD FRONT HAS SWEPT ACROSS THE AREA AND WEAKENED THE MARINE INVERSION ENOUGH TO SCATTER OUT THE MARINE CLOUDS FROM ALL THE TAF SITES. VFR CONDITIONS LOOK LIKELY AT ALL TAF SITES...HOWEVER STRONG FLOW BEHIND THE FRONT WILL CAUSE LOW LEVEL WIND SHEAR AND STRONG GUSTY WINDS AT MANY TAF LOCATIONS. THE ANTELOPE VALLEY TAF SITES MAY ALSO DEAL WITH BLOWING DUST AND VISIBILITY RESTRICTIONS. THE NORTH WINDS WILL CONTINUE IN SOME LOCATIONS THROUGH TONIGHT BEFORE GOING OFFSHORE ON WEDNESDAY. MOSTLY VFR CONDITIONS ARE EXPECTED THROUGH WEDNESDAY...HOWEVER LOW LEVEL WIND SHEAR AND STRONG GUSTY WINDS WILL CONTINUE TO PLAGUE MANY TAF LOCATIONS. KLAX...GOOD CONFIDENCE IN 18Z TAF. THERE IS A 20 PERCENT CHANCE OF LOW LEVEL WIND SHEAR. KBUR...GOOD CONFIDENCE IN 18Z TAF. THERE IS A 20 TO 30 PERCENT CHANCE OF LOW LEVEL WIND SHEAR. && .MARINE...14/330 AM... FOR THE OUTER WATERS...HIGH CONFIDENCE IN GALE FORCE NW WINDS/STEEP SEAS THRU LATE TONIGHT. OCCASIONAL GUSTS TO 40 KT ARE LIKELY...AND LOCAL GUSTS TO 45 KT ARE POSSIBLE LATE THIS AFTERNOON THRU THIS EVENING. AS OF NOW...WINDS ARE EXPECTED TO DIMINISH BELOW GALE FORCE LEVELS IN MOST AREAS LATE TONIGHT...BUT THERE IS A 20 PERCENT CHANCE GALES WILL CONTINUE THRU MID MORNING WED. ONCE THE GALES END...SCA LEVEL WINDS ARE LIKELY THRU EARLY WED AFTERNOON. THERE IS A CHANCE THAT SCA FOR HAZARDOUS SEAS WILL BE NEEDED WED NIGHT. FOR THE NORTHERN INNER WATERS...EXPECT SCA LEVEL WINDS ACROSS THE NORTHERN INNER WATERS LATE THIS MORNING THROUGH THIS EVENING. ACROSS THE SBA CHANNEL AND SOUTHERN INNER WATERS...THERE IS GOOD CONFIDENCE THAT W TO NW WINDS WILL INCREASE TO SCA LEVELS...AT LEAST ACROSS WRN PORTIONS THIS AFTERNOON AND PERSIST THRU THIS EVENING. WINDS WILL SHIFT TO N AND DIMINISH IN MOST AREAS BY LATE EVENING... ALTHOUGH WILL REMAIN GUSTY BLO PASSES AND CYNS S OF SBA COUNTY OVERNIGHT. GUSTY NE WINDS OF 15 TO 25 KT WILL AFFECT AREAS FROM VENTURA TO SANTA MONICA AND OUT TO ANACAPA AND CATALINA ISLAND WED MORNING THRU EARLY WED AFTERNOON. WINDS WILL DIMINISH WED AFTERNOON...BUT GUSTY NE WINDS IN THE SAME LOCATIONS THU MORNING INTO THU AFTERNOON MAY ALSO REQUIRE ADVISORIES. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING (SEE LAXNPWLOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...MW AVIATION/MARINE...SWEET SYNOPSIS...KJ WWW.WEATHER.GOV/LOSANGELES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT TUE APR 14 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-151300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT TUE APR 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT STRONG WINDS WILL CREATE MANY HAZARDS STARTING LATER THIS AFTERNOON AND PERSISTING OVERNIGHT ACROSS BOTH THE LAND AND THE SEA. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY STRONG WINDS WILL CREATE MANY HAZARDS WEDNESDAY AND THURSDAY ACROSS BOTH THE LAND AND THE SEA. THE WINDS WILL COMBINE WITH WELL ABOVE NORMAL TEMPERATURES WEDNESDAY AND THURSDAY TO CREATE AN HAZARDOUS FIRE WEATHER ENVIRONMENT. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
6 high wind. Local standard time, as filed.
The RAWS sensor at Poppy Park reported westerly winds, gusting to 64 MPH.
The RAWS sensor at Montecito Hills reported northerly winds, gusting between 60 and 65 MPH.
The RAWS sensor at Montecito Hills reported northerly winds, gusting between 60 and 65 MPH.
The RAWS sensor at Camp Nine reported west to northwest wind gusts between 58 and 60 MPH. The RAWS sensor at Chilao reported sustained westerly winds of 42 to 44 MPH.
Strong west to northwest winds were reported in the mountains of Ventura county. Wind gusts up to 60 MPH were reported.
The RAWS sensor at Malibu Hills reported north winds, gusting between 60 and 65 MPH.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2015Every state in 2015This day in weather historyWarnings in California, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 568862, 568866, 568867, 568863, 568864, 568865.